Advertisement

Perfect matchings on a type of lattices with toroidal boundary

  • Xing FengEmail author
  • Lian-zhu Zhang
  • Ming-zu Zhang
Article

Abstract

Enumeration of perfect matchings on graphs has a longstanding interest in combinatorial mathematics. In this paper, we obtain some explicit expressions of the number of perfect matchings for a type of Archimedean lattices with toroidal boundary by applying Tesler's crossing orientations to obtain some Pfaffian orientations and enumerating their Pfaffians.

Keywords

perfect matching Pfaffan orientation Archimedean lattice toroidal boundary 

MR Subject Classification

05C30 05C70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J Chen, X Chen. Specia. Matrices, Tsinghua Press, 2001 (in Chinese).Google Scholar
  2. [2]
    D D'Angeli, A Donno, T Nagnibeda. Counting dimer coverings on self-similar Schreier graphs, European J Combin 2012, 33: 1484–1513.Google Scholar
  3. [3]
    PW Kasteleyn. The statistics of dimers on a lattice. I. The number of dimer arrangments on a quadratic lattice, Physica, 1961, 27: 1209–1225.zbMATHGoogle Scholar
  4. [4]
    J Kepler. The harmony of the world, volume 209 o. Memoirs of the American Philosophical Society, American Philosophical Society, Philadelphia, PA, 1997.Google Scholar
  5. [5]
    DJ Klein, H Zhu. Resonance in elemental benzenoids, Discrete Appl Math, 1996, 67: 157–173.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    W Li, H Zhang. Dimer statistics of honeycomb lattices on Klein bottle, obius strip and cylinder, Physica A, 2012, 391: 3833–3848.MathSciNetCrossRefGoogle Scholar
  7. [7]
    F Lin, L Zhang. Pfaffan orientation and enumeration of perfect matchings for some Cartesian products of graphs, Electron J Combin, 2009, 16.Google Scholar
  8. [8]
    L Lovász, MDPlummer. MatchingTheory, North-Holland, 1986.Google Scholar
  9. [9]
    F Lu, L Zhang. Dimers on two types of lattices on the Klein bottle, J Phys A: Math Theor, 2012, 45.CrossRefzbMATHGoogle Scholar
  10. [10]
    F Lu, L Zhang, F Lin. Enumeration of perfect matchings of a type of quadratic lattices on the torus, Electron J Combin, 2010, 17.zbMATHGoogle Scholar
  11. [11]
    EW Montroll. Lattice statistics, in: E Beckenbach (Ed), Applie. Combinatorial Mathematics, Wiley,New York, 1964, 96–143.Google Scholar
  12. [12]
    J Propp. Enumeration of matchings: problems and progress, in: L Billera, ABjörner, CGreene, RSimeon, RPStanley (Eds). New Perspectives in Geometric Combinatorics, Cambridge University Press, Cambridge, 1999, 255–291.zbMATHGoogle Scholar
  13. [13]
    H Sachs, H Zeritz. Remark on the dimer problem, Discrete Appl Math, 1994, 51(171): 171–179.CrossRefGoogle Scholar
  14. [14]
    G Tesler. Matchings in graphs on non-orientable surfaces, J Combin Theory Ser B, 2000, 78: 198–231.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    L GValiant. The complexity of computing the permanent, Theoret Comput Sci, 1979, 8: 189–201.MathSciNetCrossRefGoogle Scholar
  16. [16]
    FY Wu, F Wang. Dimers on the kagome lattice I: Finite lattices, Physica A, 2008, 387: 4148–4156.MathSciNetCrossRefGoogle Scholar
  17. [17]
    W Yan, Y-N Yeh, F Zhang. Graphical condensation of plane graphs: a combinatorial approach, Theoret Comput Sci, 2005, 349: 452–461.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    W Yan, Y-NYeh, F Zhang. Dimer problem on the cylinder and torus, Physica A, 2008, 387: 6069–6078.MathSciNetCrossRefGoogle Scholar
  19. [19]
    W Yan, F Zhang. Enumeration of perfect matchings of graphs with re ective symmetry by Pfaf-fians, Adv Appl Math, 2004, 32: 655–668.MathSciNetCrossRefGoogle Scholar
  20. [20]
    W Yan, F Zhang. Enumeration of perfect matchings of a type of Cartesian products of graphs, Discrete Appl Math, 2006, 154: 145–157.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    W Yan, F Zhang. Graphical condensation for enumerating perfect matchings, J Combin Theory Ser A, 2005, 110: 113C125MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    L Zhang, S Wei, F Lu. The number of Kekulé structures of polyominos on the torus, J Math Chem, 2013, 51: 354–368.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    Z zhang, B Wu. Pfaffan orientations and perfect matchings of scale-free networks, Theoret Comput Sci, 2015, 570: 55–69.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Editorial Committee of Applied Mathematics 2019

Authors and Affiliations

  1. 1.Faculty of ScienceJiangxi University of Science and TechnologyGanzhouChina
  2. 2.School of Mathematical ScienceXiamen UniversityXiamenChina
  3. 3.College of Mathematics and System SciencesXinjiang UniversityUrumqiChina

Personalised recommendations